The Annals of Statistics

Multivariate Generalizations of the Wald-Wolfowitz and Smirnov Two-Sample Tests

Jerome H. Friedman and Lawrence C. Rafsky

Full-text: Open access

Abstract

Multivariate generalizations of the Wald-Wolfowitz runs statistic and the Smirnov maximum deviation statistic for the two-sample problem are presented. They are based on the minimal spanning tree of the pooled sample points. Some null distribution results are derived and a simulation study of power is reported.

Article information

Source
Ann. Statist. Volume 7, Number 4 (1979), 697-717.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
http://projecteuclid.org/euclid.aos/1176344722

Digital Object Identifier
doi:10.1214/aos/1176344722

Mathematical Reviews number (MathSciNet)
MR532236

Zentralblatt MATH identifier
0423.62034

JSTOR
links.jstor.org

Subjects
Primary: 62G10: Hypothesis testing
Secondary: 62H15: Hypothesis testing 05C05: Trees 62G30: Order statistics; empirical distribution functions 62H20: Measures of association (correlation, canonical correlation, etc.)

Keywords
Nonparametric two-sample tests multivariate observations runs Wald-Wolfowitz test Smirnov test minimal spanning trees

Citation

Friedman, Jerome H.; Rafsky, Lawrence C. Multivariate Generalizations of the Wald-Wolfowitz and Smirnov Two-Sample Tests. Ann. Statist. 7 (1979), no. 4, 697--717. doi:10.1214/aos/1176344722. http://projecteuclid.org/euclid.aos/1176344722.


Export citation